Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 4, NWS Shreveport, LA

February 4, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Feb 4, 2021, 3:33 AM CST for 4 states. It took effect at Feb 4, 2021, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 3:33 AM CST (09:33 UTC)
In effect from
Feb 4, 2021, 8:00 AM CST
Expired
Feb 4, 2021, 6:00 PM CST
In force
10 hr
Issued by
NWS Shreveport, LA
All 30 counties

Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS74 KSHV 040933
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
333 AM CST Thu Feb 4 2021

ARZ050-051-059-070-LAZ001-002-010-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-050000-
/O.NEW.KSHV.LW.Y.0004.210204T1400Z-210205T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Sabine-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
333 AM CST Thu Feb 4 2021

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph are 
  expected this morning, with winds becoming northwest 15 to 20 mph 
  with gusts to 35 mph behind the passage of a cold front this 
  afternoon.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 8 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

15
2 follow-up statements
484 
WWUS74 KSHV 042012
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
212 PM CST Thu Feb 4 2021

ARZ050-051-059-070-LAZ001-002-010-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-050000-
/O.CON.KSHV.LW.Y.0004.000000T0000Z-210205T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Sabine-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
212 PM CST Thu Feb 4 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph are
  expected through the remainder of the afternoon, becoming
  northwest 15 to 20 mph with higher gusts behind the passage of a
  cold front through early this evening.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...Through 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
234 
WWUS74 KSHV 050000
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
600 PM CST Thu Feb 4 2021

ARZ050-051-059-070-LAZ001-002-010-017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-050100-
/O.EXP.KSHV.LW.Y.0004.000000T0000Z-210205T0000Z/
Sevier-Howard-Little River-Miller-Caddo-Bossier-De Soto-Sabine-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, 
Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
600 PM CST Thu Feb 4 2021

...LAKE WIND ADVISORY HAS EXPIRED...

Winds continue to diminish below Lake Wind Advisory criteria this
evening. 

$$

12

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Feb 3, 10:33 PM CST, 5 hours earlier.

Area forecast discussion, Feb 3, 10:33 PM CST, 5 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
1033 PM CST Wed Feb 3 2021

.AVIATION...

MVFR ceilings are developing quickly across NE TX attm and expect
these ceilings to continue spreading north and east through the
remainder of the overnight hours. Look for those ceilings to
prevail through much of the day Thursday ahead of a cold front
that will be moving through our terminal sites by late in the
afternoon and early evening hours. Continued to mention the
possibility of VCSH across all but our NE TX terminal locations
ahead of the cold front on Thu. Strong prefrontal winds from the
south, sustained near 12-17kts with higher gusts will be likely on
Thu with those winds shifting to the northwest, remaining strong
and gusty late on Thu until 00z with the winds quickly diminishing.
Should lose the MVFR ceilings quickly behind the front as well
with VFR conditions returning towards the later half of the TAF
period.

13

&&

.PREV DISCUSSION... /issued 923 PM CST Wed Feb 3 2021/

UPDATE...

Low level warm air advection is underway across the Four State
Region but the lack of low level cloud cover has resulted in 03z
temperatures falling dangerously low to overnight low temperatures
and has even exceeded those temperatures in a few locations.
Starting to see some low level cloud cover now in IR Imagery and
once this moisture begins moving northward and becomes widespread,
the nocturnal temperature drop will cease and we will actually
begin to warm some overnight. But until this occurs, needed to
update the forecast and lower overnight mins slightly across the
region, but more pronounced across our eastern third as these
locations should be the last to see the cloud cover.

All other grids are in good shape but did adjust hourly dewpoints
and RH grids to mimic current and forecast trends. Update has
already been sent...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  73  39  59 /   0  30  20   0
MLU  44  68  37  54 /   0  40  70  10
DEQ  48  69  30  57 /  10  20  10   0
TXK  52  70  35  57 /  10  20  10   0
ELD  44  68  33  57 /   0  30  30   0
TYR  57  74  39  59 /   0  10  10   0
GGG  53  73  37  59 /   0  20  20   0
LFK  54  75  41  61 /   0  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13
Hazardous weather outlook, Feb 3, 11:10 AM CST, 16 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1110 AM CST Wed Feb 3 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1110 AM CST Wed Feb 3 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered showers will return to the region Thursday
into Thursday evening as a cold front passes through the area.
Wind gusts of 20-30 mph will allow for hazardous conditions for
small craft on area lakes. Otherwise, thunderstorms are not
anticipated with the frontal passage and no hazardous weather is
expected Friday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.

04

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.